Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Have psoriasis on leg, applying halobetasol propionate. Subsides and reappears. Had itching and scaling. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 1982
Answered : 2702 Questions
I have psoriasis on my leg and have been applying halobetasol propionate 0.05% w/w cream. It subsides for a few days and reappears. Earlier, had the itching and scaling at one part of the leg and now it has appeared on my thighs and other parts.
What can be the cure? Any permanent solution to cure this?
Posted Sat, 12 Oct 2013 in Skin Hair and Nails
Answered by Dr. Ilyas Patel 1 hour later
Brief Answer:
Psoriasis is a chronic and relapsing disease.

Detailed Answer:

Welcome to XXXXXXX .

As you said you are having psoriasis on legs and now spreading to thighs and other parts of body.

Psoriasis is an autoimmune disease of skin and nails ..sometime involving joints.

You are applying halobetasol cream with little improvement. Only local treatment is not sufficient.

I would like to advise you oral treatment... You can ask your treating doctor to prescribe you the appropriate medicines like Methotrexate, which I prescribe to my patients. And repeat it every week till you get control. But, before that complete blood tests and liver function tests are to be done.

Take antihistaminics like levocetirizine till itch is relieved.

Apply moisturiser like liquid parrafin in morning and mometasone with salicylic acid oint at night on lesions.

Avoid soap bath..which dries the skin and exacerbate the lesions.

Avoid tension and stress,which worsen the condition.

I feel, you may be improved and relapses might be prevented..However, you consult nearby dermatologist.

I hope you may be satisfied with my answer. Still any query, you can ask me..ok


Dr. Ilyas Patel MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor